Alert archive / Mississippi / Flash Flood Watches in 2015
Flash Flood Watch 9, NWS Jackson, MS
NWS Jackson, MS issued this flash flood watch at Nov 1, 2015, 3:18 AM CST for 10 counties in Mississippi. It took effect at Nov 1, 2015, 6:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2015, 3:18 AM CST (09:18 UTC)
- In effect from
- Nov 1, 2015, 6:00 AM CST
- Expired
- Nov 1, 2015, 3:20 PM CST
- In force
- 9 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- None
Counties Clarke County, MS, Covington County, MS, Forrest County, MS, Jasper County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Marion County, MS, Newton County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 92 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 9.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -322 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood watch went out at Oct 31, 4:45 PM CDT, 11 hours 33 minutes earlier.
Area forecast discussion, Oct 31, 4:45 PM CDT, 11 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
445 PM CDT SAT OCT 31 2015
...WEEKEND REMAINS WET BUT WILL BE LESS STORMY...
.DISCUSSION...STILL DEALING WITH POTENT THUNDERSTORMS MOVING THROUGH
THE PINE BELT WHERE TORNADO WATCH NUMBER 528 PERSISTS. LOW
INSTABILITY ALONG AND SOUTH OF ENCROACHING WARM FRONT (AHEAD OF
THUNDERSTORM LINE) IS IN JUXTAPOSITION WITH HIGH AMOUNTS OF LOW
LEVEL SHEAR...FULFILLING MUCH OF THE NEEDED INGREDIENTS FOR BOWING
CONVECTIVE LINE SEGMENTS TO PRODUCE EMBEDDED TORNADOES. REPORTS OF
DAMAGE SOUTH OF I-20 HAVE BEEN QUITE FEW AND FAR BETWEEN SO FAR
TODAY BUT CONVECTION STILL NEEDS TO CLEAR OUR FAR SOUTHEASTERN
COUNTIES BEFORE WE CAN LET OUR GUARD DOWN.
THE BRUNT OF HEAVY RAIN AND THUNDERSTORMS TODAY HAS MOVED ON THE
FAST SIDE OF GUIDANCE...AND SHOULD PRESENT A GOOD PORTION OF THE
ARKLAMISS REGION WITH A RELATIVE LULL IN ACTIVITY LATER THIS
EVENING. THE MAIN BAROCLINIC ZONE WILL STALL TO OUR SOUTHEAST AND
THE MAIN UPPER DISTURBANCE STILL HAS TO SWING THROUGH THE
REGION...THEREFORE WE ANTICIPATE MORE WIDESPREAD SHOWERS AND
EMBEDDED STORMS TO BLOSSOM OVER THE REGION FROM SOUTH TO NORTH LATER
TONIGHT INTO EARLY TOMORROW. FORTUNATELY...SURFACE BASED INSTABILITY
SHOULD GET SHOVED TO OUR SOUTHEAST AND REMAINED CONFINED DOWN THERE
THROUGH TOMORROW AFTER LATE THIS AFTERNOON / EARLY THIS EVENING.
THIS SHOULD ENSURE MINIMAL (IF ANY) SEVERE WEATHER RISK FOR OUR
REGION LATER TONIGHT AND INTO TOMORROW. IN ADDITION...THE MAIN GULF
MOISTURE TRANSPORT WILL BE CONFINED MAINLY EAST OF OUR REGION
TOMORROW...ALTHOUGH THERE STILL REMAIN SOME POTENTIAL OF HEAVY RAIN
ISSUES TOMORROW ALONG AND EAST OF THE I-59 CORRIDOR. THIS LATTER
THREAT WILL BE MONITORED TOMORROW AND WAS MENTIONED IN THE HWO.
FOR ELSEWHERE LATER TONIGHT AND INTO TOMORROW....THE GOING FLASH
FLOOD WATCH FOR MUCH OF THE CENTRAL AND SOUTHERN PORTIONS OF THE
REGION WILL BE ALLOWED TO EXPIRE AT 7 PM. OF COURSE PORTIONS OF THE
WATCH COVERING FAR SOUTHEASTERN COUNTIES IN MS DO NOT EXPIRE UNTIL
MIDNIGHT...BUT AT THAT POINT WE ANTICIPATE THE WATCH EVEN THERE WILL
BE ALLOWED TO FALL BY THE WAYSIDE. WITH MORE RAINFALL ANTICIPATED
TONIGHT THROUGH TOMORROW NIGHT WE WILL HAVE TO MONITOR RAINFALL
RATES CLOSELY...BUT AS STATED ABOVE...AT THIS POINT WE ARE EXPECTING
ADDITIONAL RAINFALL RATES TO REMAIN LESS THAN WOULD BE NECESSARY FOR
CAUSING FLASH FLOODING ISSUES.
ALL THE DREARY WEATHER SHOULD BE CLEARING OUT GRADUALLY BETWEEN
LATER SUNDAY NIGHT AND MIDDAY MONDAY. THEREAFTER TUESDAY THROUGH
THURSDAY LOOK TO BE MAINLY DRY AND FEATURE TEMPERATURES WARMING TO
WELL ABOVE NORMAL LEVELS.
STILL EXPECTING THE NEXT CHANCE OF RAIN IS EXPECTED TO MOVE IN FOR
THE START OF NEXT WEEKEND. THAT EVENT SHOULD FEATURE A SLOW-MOVING
FRONTAL BOUNDARY AS THE RIDGE MAKES A GRADUAL RETREAT. /BB/
&&
.AVIATION...AREA RADARS WERE PICKING UP SOME LIGHT TO
MODERATE RAINS ACROSS THE REGION WITH MVFR-IFR VISIBILITIES. CIGS
ACROSS THE REGION THIS AFTERNOON WERE GENERALLY IFR TO VFR LEVELS.
EXPECT HEAVY RAINS EXIT THE SOUTHEAST PORTION OF THE CWA FOR THE
REMAINDER OF THIS AFTERNOON WHICH WILL BRING MVFR-IFR CIGS AND
VISIBILITIES. LOCALIZED STRONG WIND GUSTS ARE POSSIBLE WITH THESE
STORMS. EXPECT MVFR CEILINGS WITH LIGHT TO MODERATE SHRA FOR
OVERNIGHT./17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 66 71 60 74 / 83 73 49 19
MERIDIAN 65 69 60 73 / 95 92 79 28
VICKSBURG 65 71 58 75 / 75 77 40 13
HATTIESBURG 68 72 61 76 / 99 95 71 14
NATCHEZ 67 72 60 74 / 90 81 40 12
GREENVILLE 61 69 59 73 / 51 65 63 17
GREENWOOD 61 70 60 74 / 65 59 63 26
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR MSZ051-052-057-
058-066-073-074.
FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ040>043-
047>050-053>056-059>065-072.
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-
016-023>026.
AR...NONE.
&&
BB/17Hazardous weather outlook, Oct 31, 3:25 PM CDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 325 PM CDT SAT OCT 31 2015 ARZ074-075-MSZ018-019-025>030-032>037-044-012030- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-LEAKE- 325 PM CDT SAT OCT 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. MSZ031-039-045-046-055-063-012030- LOWNDES-NOXUBEE-NESHOBA-KEMPER-SIMPSON-LAWRENCE- 325 PM CDT SAT OCT 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI... AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY FLOODING THREAT...LIMITED TIMING...THIS AFTERNOON AND AGAIN SUNDAY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING ARE POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING AS SHOWERS AND STORMS PUSH ACROSS THE AREA. THERE WILL BE THE POTENTIAL FOR 1 TO 2 INCHES OF RAIN TO FALL IN A SHORT PERIOD OF TIME. HEAVY RAINFALL IS POSSIBLE AGAIN SUNDAY...MAINLY FOR LOCATIONS ALONG AND SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR. THE ADDITIONAL HEAVY RAINFALL COULD LEAD TO LOCALIZED FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. LAZ007>009-015-016-023>026-MSZ038-040>043-047>050-053-054-059>062- 012030- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WINSTON-ISSAQUENA-SHARKEY- YAZOO-MADISON MS-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- 325 PM CDT SAT OCT 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY FLOODING THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON HEAVY RAINFALL AND LOCALIZED FLASH FLOODING ARE POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING AS SHOWERS AND A FEW STORMS AFFECT THE AREA. THERE WILL BE THE POTENTIAL FOR UP TO ANOTHER INCH OF RAIN TO FALL ON ALREADY SATURATED GROUND. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. MSZ051-052-056>058-064>066-072>074-012030- NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 325 PM CDT SAT OCT 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY TORNADOES THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON FLOODING THREAT...LIMITED TIMING...THIS AFTERNOON AND AGAIN SUNDAY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING REMAIN POSSIBLE THROUGH EARLY THIS EVENING AS NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP IN AN UNUSUALLY MOIST ATMOSPHERE...RESULTING IN THE POTENTIAL FOR 1 TO 3 INCHES OF RAIN TO FALL IN A SHORT PERIOD OF TIME. AT LEAST A FEW SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH AND POTENTIAL TO PRODUCE TORNADOES ARE EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON ACROSS SOUTHEASTERN PORTIONS OF MISSISSIPPI. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. 50 && ...HAZARD LEGEND... *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 7:16 PM CDT | Areal Flood Warning | JAN | Clarke | 3 hr |
Nearby
Flash Flood Watches in Mississippi, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.